Results 1 to 6 of 6

Thread: red spots on lower legs/feet

  1. #1

    red spots on lower legs/feet

    Noticed that I was getting little red spots on my shins and upper feet. Don't know if it is anything to be concerned about. I feel fine, no obvious problems. Don't know if it is a type of dermatological or vascular issue.

    No pets (i.e. flea bites), don't wear shorts/sandals outside (mosquito bites), I'm sure I don't have bedbugs. I use a span America mattress which is nylon and not cloth. Change the sheets twice a week. Use clean socks.

    Any ideas?

  2. #2
    Quote Originally Posted by crags View Post
    Noticed that I was getting little red spots on my shins and upper feet. Don't know if it is anything to be concerned about. I feel fine, no obvious problems. Don't know if it is a type of dermatological or vascular issue.

    No pets (i.e. flea bites), don't wear shorts/sandals outside (mosquito bites), I'm sure I don't have bedbugs. I use a span America mattress which is nylon and not cloth. Change the sheets twice a week. Use clean socks.

    Any ideas?
    A picture would help.

    Are the spots raised, fluid filled, flat, large, small, numerous, few, are your feet and/or ankles swollen? Could this be a rash? Any new medications?

    The spots maybe caused from capillaries bleeding under the skin, and are called Petechiae. I've had them and my doctor said mine were from swollen feet/ankles, although there are many conditions and some medications that can cause Petechiae. If your doctor has seen them and knows that you do not have other contributing factors that would cause them, they are nothing to worry about. Try to elevate your feet and legs when you experience swelling (heat during the summer months can contribute to swelling - edema). The spots should go away with time, but if a lot of capillaries have broken and/or for a long period of time, the blood will reabsorb, but staining under the skin may leave rusty patches that either take a very long time to go away, or may never go away.

    Check in with your physician just to make sure these spots aren't caused by something more critical than swollen feet and legs.
    Attached Images Attached Images  
    Last edited by gjnl; 08-13-2018 at 06:24 PM.

  3. #3
    Good advice. Petechia are usually about the size of the head of a straight pin. Drug side effects area a common cause, but they can also be associated with blood disorders, and yes, chronic edema. Unlike heat rash, they are not raised bumps.

    Best to report to your primary care provider, esp. if you are on any new meds, or have not had any labs done recently.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

  4. #4
    Saw my infectious disease doctor, didn't concern him. Put in for some bloodwork just to be sure nothing funky is going on, such as with my platelets, which might account for capillary fragility. Thought it might be some type of viral condition which will run its course. Disconcertingly, there was some red splotches on my lower abdomen as well.

    My primary care doctor was the same.

    To round out my Medicare "spending spree" I went to the dermatologist as well, who concurred with the other two, but thought that the stuff on my lower abdomen was a type of eczema. I doubt that, but we will have to see. Nothing that requires intervention at this time.

    Some countries would not allow a second or third visit within such a short period of time for the same diagnosis. Others would not allow a PCP visit after a specialist visit, much less two specialist visits within a three day.

    I do use compression boot therapy twice a day for edema and have been doing so for over 20 years with no problem. Am going to check the pressure setting on it to make sure that for some reason it did not shift and is applying more than 40 mm Hg in the unlikely event it is bruising the skin capillaries. I doubt it.

    I'll keep you all posted.

  5. #5
    Just a thought - but an unlikely one. Have you changed detergents? It could be a reaction to that, although not likely. My husband gets a rash around his neck if I use certain detergents.
    ckf
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

  6. #6
    Bloodwork was negative. I did stop the 1 200 mg dose of ibuprofen I was taking it night in the unlikely occurrence that it was causing coagulation problems. Detergents were unlikely as it was not found in other areas where my clothing contacted my skin.

Similar Threads

  1. Replies: 3
    Last Post: 08-24-2015, 03:09 PM
  2. Blood Clots In Lower legs
    By jk jr in forum Care
    Replies: 6
    Last Post: 01-28-2007, 01:00 AM
  3. Replies: 29
    Last Post: 08-19-2006, 12:29 PM
  4. red legs and feet
    By Buffalo_Grass in forum Life
    Replies: 3
    Last Post: 05-18-2005, 07:30 PM
  5. Cold feet and legs.
    By sharon in forum Care
    Replies: 1
    Last Post: 06-18-2002, 04:59 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •